Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 154, NWS Raleigh, NC

July 4, 20165 counties in North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jul 4, 2016, 6:09 PM EDT for 5 counties in North Carolina. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 4, 2016, 6:09 PM EDT (22:09 UTC)
Expired
Jul 4, 2016, 7:15 PM EDT
In force
66 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Cumberland County, NC, Harnett County, NC, Johnston County, NC, Sampson County, NC, Wake County, NC

The radar

The Raleigh/Durham radar (KRAX), 44 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 10.2 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2016-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1455 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2016-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1455 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
508 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted.

511 
WUUS52 KRAH 042209
SVRRAH
NCC051-085-101-163-183-042315-
/O.NEW.KRAH.SV.W.0154.160704T2209Z-160704T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
609 PM EDT MON JUL 4 2016

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN HARNETT COUNTY IN CENTRAL NORTH CAROLINA...
  SOUTHWESTERN JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA...
  SOUTHWESTERN WAKE COUNTY IN CENTRAL NORTH CAROLINA...
  NORTHEASTERN CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA...
  NORTHERN SAMPSON COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 715 PM EDT

* AT 608 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 7 MILES NORTHWEST OF LILLINGTON TO NEAR DUNN TO 7
  MILES SOUTH OF GODWIN...MOVING NORTHEAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  SMITHFIELD...LILLINGTON...GARNER...FUQUAY-VARINA...CLAYTON...
  DUNN...ANGIER...BENSON...GODWIN AND HOLLY SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

&&

LAT...LON 3503 7881 3528 7876 3548 7900 3567 7883
      3568 7851 3546 7824 3541 7824 3528 7830
      3522 7824 3521 7818 3516 7816 3509 7817
      3508 7816 3503 7816
TIME...MOT...LOC 2208Z 244DEG 23KT 3548 7891 3531 7868 3511 7873 

HAIL...<.75IN
WIND...60MPH
 
$$

22
4 follow-up statements
894 
WWUS52 KRAH 042224
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
624 PM EDT MON JUL 4 2016

NCC051-085-101-163-183-042315-
/O.CON.KRAH.SV.W.0154.000000T0000Z-160704T2315Z/
HARNETT NC-JOHNSTON NC-WAKE NC-CUMBERLAND NC-SAMPSON NC-
624 PM EDT MON JUL 4 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR EASTERN HARNETT...SOUTHWESTERN JOHNSTON...SOUTHWESTERN WAKE...
NORTHEASTERN CUMBERLAND AND NORTHERN SAMPSON COUNTIES...

AT 623 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR ANGIER TO NEAR BENSON TO NEAR GODWIN...MOVING
NORTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SMITHFIELD...GARNER...FUQUAY-VARINA...CLAYTON...DUNN...ANGIER...
BENSON...HOLLY SPRINGS...COATS AND FOUR OAKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

&&

LAT...LON 3503 7870 3533 7862 3556 7893 3567 7883
      3568 7851 3546 7824 3541 7824 3528 7830
      3522 7824 3521 7818 3516 7816 3509 7817
      3508 7816 3503 7816
TIME...MOT...LOC 2223Z 244DEG 23KT 3552 7881 3535 7858 3515 7863 

HAIL...<.75IN
WIND...60MPH
 
$$

22
431 
WWUS52 KRAH 042229
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
629 PM EDT MON JUL 4 2016

NCC051-085-183-042238-
/O.CAN.KRAH.SV.W.0154.000000T0000Z-160704T2315Z/
HARNETT NC-WAKE NC-CUMBERLAND NC-
629 PM EDT MON JUL 4 2016

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HARNETT...SOUTHWESTERN
WAKE AND NORTHEASTERN CUMBERLAND COUNTIES IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENE AND MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3511 7865 3534 7852 3537 7857 3545 7862
      3547 7865 3549 7866 3552 7871 3567 7851
      3546 7824 3541 7824 3528 7830 3522 7824
      3521 7818 3516 7816 3509 7817 3508 7816
      3503 7816 3503 7853
TIME...MOT...LOC 2228Z 258DEG 31KT 3551 7870 3534 7847 3514 7852 

$$

NCC101-163-042315-
/O.CON.KRAH.SV.W.0154.000000T0000Z-160704T2315Z/
JOHNSTON NC-SAMPSON NC-
629 PM EDT MON JUL 4 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR SOUTHWESTERN JOHNSTON AND NORTHERN SAMPSON COUNTIES...

AT 628 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR ANGIER TO NEAR BENSON TO 10 MILES SOUTHEAST OF
GODWIN...MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SMITHFIELD...CLAYTON...BENSON...FOUR OAKS...NEWTON GROVE...HOBBTON...
COATS CROSSROADS AND SPIVEY'S CORNER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

&&

LAT...LON 3511 7865 3534 7852 3537 7857 3545 7862
      3547 7865 3549 7866 3552 7871 3567 7851
      3546 7824 3541 7824 3528 7830 3522 7824
      3521 7818 3516 7816 3509 7817 3508 7816
      3503 7816 3503 7853
TIME...MOT...LOC 2228Z 258DEG 31KT 3551 7870 3534 7847 3514 7852 

HAIL...<.75IN
WIND...60MPH
 
$$

22
561 
WWUS52 KRAH 042239
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
639 PM EDT MON JUL 4 2016

NCC101-163-042315-
/O.CON.KRAH.SV.W.0154.000000T0000Z-160704T2315Z/
JOHNSTON NC-SAMPSON NC-
639 PM EDT MON JUL 4 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR SOUTHWESTERN JOHNSTON AND NORTHERN SAMPSON COUNTIES...

AT 638 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR ANGIER TO 7 MILES EAST OF BENSON TO 12 MILES EAST
OF GODWIN...MOVING NORTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SMITHFIELD...BENSON...FOUR OAKS...NEWTON GROVE...HOBBTON AND SPIVEY'S
CORNER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

&&

LAT...LON 3515 7860 3534 7852 3537 7857 3545 7862
      3557 7839 3546 7824 3541 7824 3528 7830
      3522 7824 3521 7818 3516 7816 3509 7817
      3508 7816 3503 7816 3503 7853
TIME...MOT...LOC 2238Z 244DEG 23KT 3553 7865 3536 7842 3516 7847 

HAIL...<.75IN
WIND...60MPH
 
$$

22
287 
WWUS52 KRAH 042255
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
655 PM EDT MON JUL 4 2016

NCC101-163-042315-
/O.CON.KRAH.SV.W.0154.000000T0000Z-160704T2315Z/
JOHNSTON NC-SAMPSON NC-
655 PM EDT MON JUL 4 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR SOUTH CENTRAL JOHNSTON AND NORTHEASTERN SAMPSON COUNTIES...

AT 654 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES SOUTH OF SMITHFIELD TO 12 MILES WEST OF MOUNT
OLIVE TO NEAR CLINTON...MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SMITHFIELD...NEWTON GROVE AND HOBBTON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

&&

LAT...LON 3519 7840 3532 7842 3540 7845 3552 7832
      3546 7824 3541 7824 3528 7830 3522 7824
      3521 7818 3516 7816 3509 7817 3508 7816
      3503 7816 3503 7838
TIME...MOT...LOC 2254Z 279DEG 27KT 3537 7837 3526 7828 3506 7833 

HAIL...<.75IN
WIND...60MPH
 
$$

22

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:09 PM EDT, 3 hours earlier.

Area forecast discussion, Jul 4, 3:09 PM EDT, 3 hours before
Area Forecast Discussion
National Weather Service Raleigh NC
309 PM EDT MON JUL 4 2016

.SYNOPSIS...
Unsettled weather will continue through Tuesday before an upper
level ridge brings warmer and slightly drier conditions to the area
for the end of the week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 300 pm Monday...

Stratus deck is the major player in the forecast this afternoon.
Visible satellite imagery shows that it is deteriorating quickly but
probably not quick enough for significant convection this afternoon.
Further to the south we have convection starting to form in the
southwest Piedmont and it didn't kick off until the temperature
reached 90 degrees so with that in mind it will be tough to get much
across the north although the shear is a little better up there so
that could help. A combination of low shear and very weak mid-level
lapse rates has to this point held convection at bay across upstate
South Carolina and no severe thunderstorm warnings have been issued
as of yet. DCAPE is fairly high in this area which goes along with
the idea that the most likely threat is damaging winds. Back to the
north however, SPC has cut the slight risk back to the west and all
but the NW corner of Forsyth County remains in it. Convective
allowing models are showing scattered convection across the area
drifting north as the front does. Therefore not out of the woods yet
as far as showers and thunderstorms are concerned but certainly
looking like less of an impactful day than earlier thought.
Temperatures have again been a problem with the clouds in place but
with the dissipation of the clouds occurring fairly quickly now would
expect the northern areas to at least make it into the upper 70s
with a sharp gradient through the 80s to low 90s across the south.

Tonight the front continues to lift northward and some drier air
does move into the area. This will cut back on the chances for fog
and low stratus overnight but still could see some MVFR conditions
especially in areas where precipitation occurs. Lows tonight in the
mid 70s.

&&

.SHORT TERM /TUESDAY and TUESDAY NIGHT/...
As of 300 pm Monday...

Low pressure exits the mid-Atlantic coast on Tuesday and leaves
behind the Piedmont trough across the area as an upper level ridge
begins to build in to our southeast. This surface trough will be the
main focus for diurnal convection Tuesday afternoon. That being said
shear values will be quite a bit less as well as instability in the
mid-levels. The only forcing appears to be from a shortwave coming
from the southwest but it is not particularly strong. SPC has the
area in a marginal risk for severe weather with damaging winds the
most likely threat. Maybe the bigger story of the day will be the
heat. Without the clouds around to hinder insolation, we should see
temps rise very quickly tomorrow with thickness values suggesting
highs near 90 in the NW piedmont and in the upper 90s across the
southeastern counties. Combine this with dewpoints in the middle 70s
and heat indices could top out in the 105-110 degree range across
the southeast. Therefore will be issuing a heat advisory for 12-7 pm
local time for Scotland, Hoke, Cumberland, Sampson, and Wayne
counties. Wind gusts are also expected to kick up tomorrow in the
afternoon ranging from 15-20 kts. Any isolated convection should
subside after dark. Lows in the mid to upper 70s.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
As of 300 pm Monday...

Wednesday and Thursday:

Quasi-zonal flow aloft will prevail across the region through mid to
late week as a low-level thermal trough meanders across the region.
Weak low-level moisture convergence invof the trough combined with
strong afternoon insolation within a seasonably moist airmass(PWATS 1.5-
1.75") will support isolated to scattered convection each
afternoon and evening. However, difficult to time individual shortwaves,
embedded within the the southern fringes of the westerlies could
aid lift to support convection at anytime during the diurnal cycle.
Seasonable temperatures with daytime highs in the 90 to 95 and lows
in the lower to mid 70s.

Friday through Monday:

Central NC will remain in the doldrums between the belt of westerlies confined to
the US-Canada border and the broad subtropical ridge to our south. While its
subtle, the deterministic model guidance suggest that the broad subtropical
ridge to our south will try to gain latitude over the Carolinas during the
Friday-Saturday period, at which time h8 temps are forecast to increase 21 to 23C.
This would suggest hot daytime highs in the mid 90s north to near 100 F south,
with the potential for heat advisory criteria across southern and central portions
of the forecast area. While the warm air aloft should also cap atmosphere a bit
and limit convection to isolated/slight chance ranges.

Low-level thicknesses and H8 temps are then forecast to fall slightly on
Sunday-Monday as a weak surface front/trough attendant to the shortwave trough
crossing the Northeast and New England regions, moves into the region. Its quite
likely the front could stall over the area with only northern areas seeing a
slight cool down into the lower 90s, while southern portions remain in the
upper 90s. Aforementioned weak front and continued vulnerability to shortwave
impulses embedded in the low-amplitude flow will support isolated to scattered
convection.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
As of 130 pm Monday...

Stratus starting to erode more quickly from the southwest. KFAY has
begun to lift but it may be a while longer for KRDU and KRWI ho are
holding at IFR at this hour. In the triad LIFR remains in place but
could also see some improvements over the next couple of hours.
Scattered thunderstorms will be possible this afternoon and evening
but the cooler temperatures across the north should quell the
severity of them. The best chance for severe thunderstorms this
afternoon will once again be at KFAY where they have begun to break
into the warm sector and will have the differential heating boundary
just to their north. Winds will eventually all shift to southerly as
the front eventually moves northward. Overnight tonight models are
less bullish on fog and low stratus although a lot will depend on
later convection. As far as convection Tuesday is concerned,
coverage should be less with much of the activity forming after the
TAF period. The NW Piedmont would be the most favored area.

Long Term: Convective coverage should wane a bit later in the week
as an upper level ridge builds overhead. A frontal system will
approach the area late in the week.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...ELLIS
NEAR TERM...ELLIS
SHORT TERM...ELLIS
LONG TERM...CBL
AVIATION...ELLIS
Hazardous weather outlook, Jul 4, 3:38 PM EDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
338 PM EDT MON JUL 4 2016

NCZ007>011-021>028-038>041-051945-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
338 PM EDT MON JUL 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE TUESDAY AND
WEDNESDAY AS A WEAKENING UPPER LEVEL TROUGH APPROACHES THE
MOUNTAINS FROM THE WEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ042-043-073>077-083-084-051945-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND-
338 PM EDT MON JUL 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE AREA
THIS AFTERNOON AND EVENING AS A WARM FRONT LIFTS NORTHWARD
THROUGH CENTRAL NORTH CAROLINA. ANY STORMS THAT DEVELOP COULD
BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE TUESDAY AND
WEDNESDAY AS A WEAKENING UPPER LEVEL TROUGH APPROACHES THE
MOUNTAINS FROM THE WEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ078-085-086-088-089-051945-
WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
338 PM EDT MON JUL 4 2016

...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE AREA
THIS AFTERNOON AND EVENING AS A WARM FRONT LIFTS NORTHWARD
THROUGH CENTRAL NORTH CAROLINA. ANY STORMS THAT DEVELOP COULD
BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE TUESDAY AND
WEDNESDAY AS A WEAKENING UPPER LEVEL TROUGH APPROACHES THE
MOUNTAINS FROM THE WEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 4, 4:08 PM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
408 PM EDT MON JUL 4 2016

NCZ083-042100-
ANSON   NC-
408 PM EDT MON JUL 4 2016

 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF CENTRAL ANSON
COUNTY UNTIL 500 PM EDT...

AT 407 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MARSHVILLE...OR 12 MILES EAST OF MONROE...MOVING NORTHEAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
WADESBORO...ANSONVILLE...POLKTON...PEACHLAND AND BLEWETT FALLS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3508 8029 3515 8018 3515 8016 3516 8016
      3519 8011 3517 8011 3514 8007 3511 8007
      3508 8000 3512 7995 3512 7993 3507 7991
      3505 7988 3504 7988 3493 8021 3497 8029
      3502 8030
TIME...MOT...LOC 2007Z 238DEG 18KT 3497 8031

RAH
Special weather statement, Jul 4, 4:37 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
437 PM EDT MON JUL 4 2016

NCZ074-084-042115-
RICHMOND   NC-MONTGOMERY   NC-
437 PM EDT MON JUL 4 2016

 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHWESTERN
RICHMOND AND SOUTHEASTERN MONTGOMERY COUNTIES UNTIL 515 PM EDT...

AT 437 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHEAST OF ANSONVILLE...OR 13 MILES NORTH OF
WADESBORO...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TROY...BISCOE...MOUNT GILEAD...STAR...CANDOR...NORMAN...COVINGTON...
PEKIN...UWHARRIE HAVEN AND LAKE TILLERY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3526 8006 3544 7975 3531 7971 3528 7971
      3525 7970 3524 7967 3519 7966 3517 7963
      3509 7991 3512 7992 3512 7995 3508 8000
      3509 8001 3516 8006 3518 8005 3521 8007
TIME...MOT...LOC 2037Z 241DEG 22KT 3515 8000

26
Special weather statement, Jul 4, 4:45 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
445 PM EDT MON JUL 4 2016

NCZ075-042130-
MOORE   NC-
445 PM EDT MON JUL 4 2016

 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHWESTERN MOORE
COUNTY UNTIL 530 PM EDT...

AT 443 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES EAST OF BISCOE...OR 12 MILES WEST OF CARTHAGE...MOVING EAST AT
15 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. A SEVERE
THUNDERSTORM WARNING REMAINS IN EFFECT FOR A STORM IN SOUTHERN MOORE
COUNTY.

LOCATIONS IMPACTED INCLUDE...
CARTHAGE...ROBBINS...HIGHFALLS...GLENDON... EAGLE SPRINGS AND SEVEN
LAKES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES.

&&

LAT...LON 3544 7974 3552 7958 3552 7935 3550 7934
      3548 7936 3547 7936 3544 7933 3543 7933
      3540 7930 3540 7929 3535 7927 3520 7965
      3543 7975
TIME...MOT...LOC 2043Z 249DEG 14KT 3538 7963

22
Local storm report, Jul 4, 5:40 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
540 PM EDT MON JUL 4 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0527 PM     TSTM WND GST     1 WNW POPE AFB          35.17N 79.03W
07/04/2016  U59 MPH          CUMBERLAND         NC   ASOS

            51 KT GUST REPORTED AT POPE AIRFIELD, NC.

&&

SC
Local storm report, Jul 4, 5:49 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
549 PM EDT MON JUL 4 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0539 PM     TSTM WND GST     FORT BRAGG              35.14N 79.01W
07/04/2016  U60 MPH          CUMBERLAND         NC   AWOS

            52 KT GUST REPORTED AT FORT BRAGG, NC.

&&

SC
Local storm report, Jul 4, 6:08 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
608 PM EDT MON JUL 4 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0537 PM     TSTM WND DMG     4 N TIMBERLAKE          35.34N 78.96W
07/04/2016                   HARNETT            NC   911 CALL CENTER

            TREES DOWN THROUGHOUT THE COUNTY. MANY
            REPORTS FROM LILLINGTON AREA. TREES DOWN AT
            NC-27 AND NURSERY RD. TIME ESTIMATED BY
            RADAR.

&&

SC

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 3:41 AM EDTAreal Flood AdvisoryRAHForsyth3 hr
Jul 4, 3:11 PM EDTHeat AdvisoryRAHCumberland, Hoke, Sampson, Scotland, Wayne28 hr
Jul 4, 3:24 PM EDTSpecial Weather StatementRAHRichmond51 min
Jul 4, 3:39 PM EDTSevere Thunderstorm WarningRAHAnson, Moore, Richmond, Scotland51 min
Jul 4, 4:08 PM EDTSpecial Weather StatementRAHAnson52 min
Jul 4, 4:35 PM EDTSevere Thunderstorm WarningRAHHoke, Moore, Scotland40 min
Jul 4, 4:37 PM EDTSpecial Weather StatementRAHMontgomery38 min
Jul 4, 4:45 PM EDTSpecial Weather StatementRAHMoore45 min
Jul 4, 5:15 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Hoke, Moore, Sampson60 min
Jul 4, 6:55 PM EDTSevere Thunderstorm WarningRAHJohnston, Wayne36 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.